Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 4, 2021, 3:37 PM EDT for Candler County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 3:37 PM EDT (19:37 UTC)
- Expired
- Jun 4, 2021, 4:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Candler County, GA
The radar
The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
181
WWUS82 KFFC 041937
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
337 PM EDT Fri Jun 4 2021
GAZ086-113-042015-
Toombs GA-Emanuel GA-
337 PM EDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS AND SOUTHERN
EMANUEL COUNTIES UNTIL 415 PM EDT...
At 337 PM EDT...a strong thunderstorm was near Oak Park, or 9 miles
north of Lyons...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Vidalia, Stillmore, Oak Park and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3242 8219 3235 8225 3235 8224 3228 8223
3224 8221 3223 8222 3224 8244 3229 8243
3235 8241 3237 8241 3240 8239 3244 8219
TIME...MOT...LOC 1937Z 265DEG 17KT 3233 8229
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:54 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 4, 2:54 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 254 PM EDT Fri Jun 4 2021 .SHORT TERM /Tonight through Saturday Night/... A pseudo-summertime pattern continues to settle in today, with the subtropical jet pushing off well to the north near the US/Canadian boarder being replaced with broad, southerly low-level flow as a Bermuda High sets up over the Atlantic. This southerly fetch of moisture will continue pushing PWATS up between 1.5 to 2 inches by the end of the short term period across the area, with plenty of mid- and upper-level cloud cover also expected. This increased cloud cover...could complicate things as model guidance has been inconsistent on convective strength and coverage through the next 36- 48 hours. If cloud cover is a bit thicker in the mid- to upper- levels it could reduce instability across the forecast area, limiting deep convection in addition to a lack of concentrated forcing from synoptic or mesoscale effects. However, lapse rates in the lower-levels do seem favorable for at least shallow convective development. The most likely scenario seems to be more scattered showers with isolated thunderstorms in Central Georgia today, south of where the mid-level clouds have set up around the metro area this morning, with showers and thunderstorms becoming a bit more scattered areawide by tomorrow where sky cover breaks through the late morning and afternoon, but some variance is expected. temperatures will remain higher with the typical summertime mugginess with highs mostly in the mid to upper 80s and lows in the upper 60s. Morning fog could also be possible where rain occurs the day prior. Thiem .LONG TERM /Sunday through Friday/... No major changes made to the extended forecast. A closed upper low will develop over Texas and linger over that area through early next week. With southwesterly to southerly winds setting up over the Southeastern CONUS, deep moisture will continually increase over much of the region. As a result, dewpoints will remain in the upper 60s to low 70s and precipitable water values will stay in the 1.5 to 2.0 inch range through the remainder of the period. This ample moisture will persist even as the upper level flow pattern weakens. With southerly low level flow, good instability, and weak impulses traversing the flow aloft, scattered to numerous diurnally driven airmass thunderstorms are expected each day from Sunday through Friday. Model guidance remains the most bullish on convective development Sunday through Tuesday, where likely PoPs are forecast areawide. Primarily chance PoPs are forecast Wednesday through Friday as the upper level flow weakens and organized forcing becomes less likely. Afternoon highs are forecast to be near climatological normals. This means mainly 80s to low 90s across the area. With copious Gulf moisture and high dewpoints, low temperatures will run mainly 3-6 degrees above average in the mid to upper 60s to near 70. 01 && .AVIATION... 18Z Update... VFR conditions generally expected for the TAF period, with ISO to SCT convection, mostly in the southern CWA, and MVFR VSBYs possible overnight, mostly where rainfall occurs this afternoon and evening. Light winds out of the west, will become calm to VRB overnight becoming light out of the SE on Saturday. Confidence is lower on convective coverage and timing this evening and overnight with inconsistency among the models runs, but TSRA chances will remain lower where BKN mid-level clouds reside. //ATL Confidence...18Z Update... Medium on SHRA/TSRA coverage through 12Z. Medium on VSBYs overnight. High on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 67 86 68 84 / 20 50 40 60 Atlanta 69 85 70 83 / 20 50 40 50 Blairsville 61 79 62 76 / 20 50 40 50 Cartersville 66 85 67 82 / 20 50 40 50 Columbus 68 89 70 86 / 30 40 30 50 Gainesville 67 84 68 79 / 20 50 40 50 Macon 68 90 68 89 / 30 50 30 60 Rome 67 87 68 83 / 20 40 40 50 Peachtree City 66 86 68 83 / 20 50 40 50 Vidalia 71 91 71 90 / 40 40 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....01 AVIATION...Thiem
Hazardous weather outlook, Jun 4, 11:03 AM EDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1103 AM EDT Fri Jun 4 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1103 AM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible this afternoon and evening across central Georgia, along with isolated thunderstorms across portions of north Georgia. An isolated strong to severe storm cannot be ruled out, however, no organized severe weather threat is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a chance of thunderstorms across much of central Georgia on Saturday. Scattered thunderstorms will then be likely across much of the forecast area Sunday through Thursday. An isolated strong to severe storm cannot be ruled out on any of these days, however, no organized severe threat is forecast at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 4, 3:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
337 PM EDT Fri Jun 4 2021
GAZ086-113-042015-
Toombs GA-Emanuel GA-
337 PM EDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS AND SOUTHERN
EMANUEL COUNTIES UNTIL 415 PM EDT...
At 337 PM EDT...a strong thunderstorm was near Oak Park, or 9 miles
north of Lyons...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Vidalia, Stillmore, Oak Park and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3242 8219 3235 8225 3235 8224 3228 8223
3224 8221 3223 8222 3224 8244 3229 8243
3235 8241 3237 8241 3240 8239 3244 8219
TIME...MOT...LOC 1937Z 265DEG 17KT 3233 8229
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:23 AM EDT | Dense Fog Advisory | FFC | Bartow, Catoosa, Chattooga, Dade, Dawson, Fannin and 12 more | 3 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.